MAUDE Adverse Event Report: ALPHATEC SPINE INC ILLICO MIS POSTERIOR FIXATION SYSTEM; LXH

ALPHATEC SPINE INC ILLICO MIS POSTERIOR FIXATION SYSTEM; LXH
Model Number 73772
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An evaluation of the returned instrument found no manufacturing, processing or design related irregularities.The instrument was found to be properly manufactured and released in accordance with the device master record.A previous investigation found that the failure mode observed in this type of event, is due to imparting excessive torsional loads to the mating instrument (reducer) during the rod reduction maneuver.Excessive load can be applied due to a tolerance gap condition between the reducer and extenders.The over-torque observation was corroborated by the two design interface analyses (dias) that were performed on the reducer/screw extender interfaces.
 
Event or Problem Description
During the surgery, the surgeon performed the reduction of the screw with strength, because it was difficult to move the reducer when reduction of the l4 screw left side.Then the tip part (jointed parts with the screw) of the reduction extender was broken.As the result, it was necessary to replace the screw due to the breakage of the instrument.When replacing the screw, the reducer did not move smoothly once again, but the set screw engaged slightly and the surgeon continued the fixation without any extra reduction.The surgery was completed with one-hour delay.

Brand Name
ILLICO MIS POSTERIOR FIXATION SYSTEM
Common Device Name
LXH
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad CA 92008
MDR Report Key10977212
Report Number2027467-2020-00049
Device Sequence Number11571968
Product Code LXH
UDI-Device Identifier00840967192901
UDI-Public(01)00840967192901(10)7180101
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number73772
Device Catalogue Number73772
Device Lot Number7180101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/10/2020
Initial Report FDA Received Date12/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;